Alert archive / Puerto Rico / Small Craft Advisories in 2011
Small Craft Advisory 106, NWS JSJ
NWS JSJ issued this small craft advisory at Apr 5, 2011, 3:39 AM CDT. It took effect at Apr 8, 2011, 5:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 5, 2011, 3:39 AM CDT (08:39 UTC)
- In effect from
- Apr 8, 2011, 5:00 AM CDT
- Expired
- Apr 5, 2011, 3:43 AM CDT
- In force
- Issued by
- NWS JSJ
The text
As transmitted, in the capitals the NWS used until 2016.
391 WHCA72 TJSJ 050839 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 439 AM AST TUE APR 5 2011 ...STRONG WINDS AND HAZARDOUS SEAS TODAY... .SURFACE HIGH PRESSURE NORTH OF THE REGION WILL STRENGTHEN AS IT MOVES EASTWARD ACROSS THE ATLANTIC NEXT COUPLE OF DAYS. THIS WILL RESULT IN A TIGHTENING OF THE LOCAL PRESSURE GRADIENT AND THUS AN INCREASE IN WINDS AND SEAS ACROSS THE REGIONAL WATERS. AMZ715-722-051645- /O.CON.TJSJ.SC.Y.0105.000000T0000Z-110406T1600Z/ /O.NEW.TJSJ.SC.Y.0106.110408T1000Z-110408T1600Z/ COASTAL WATERS OF NORTHERN USVI AND CULEBRA OUT 10 NM- ANEGADA PASSAGE SOUTHWARD TO 17N- 439 AM AST TUE APR 5 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON AST WEDNESDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO NOON AST FRIDAY... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO NOON AST FRIDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON AST WEDNESDAY. WINDS AND WAVES: WINDS 20 TO 25 KNOTS AND SEAS 6 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ710-051645- /O.CON.TJSJ.SC.Y.0105.000000T0000Z-110407T0400Z/ /O.NEW.TJSJ.SC.Y.0106.110408T1000Z-110409T1000Z/ ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N- 439 AM AST TUE APR 5 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT AST WEDNESDAY NIGHT... ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM FRIDAY TO 6 AM AST SATURDAY... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 AM FRIDAY TO 6 AM AST SATURDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT AST WEDNESDAY NIGHT. WINDS AND WAVES: WINDS 20 TO 25 KNOTS AND SEAS 6 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ725-732-741-051645- /O.CON.TJSJ.SC.Y.0105.000000T0000Z-110406T1600Z/ COASTAL WATERS OF SOUTHERN USVI VIEQUES AND EASTERN PUERTO RICO OUT 10 NM-CARIBBEAN WATERS OF PUERTO RICO FROM 10 NM TO 17N- MONA PASSAGE SOUTHWARD TO 17N- 439 AM AST TUE APR 5 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON AST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON AST WEDNESDAY. WINDS AND WAVES: WINDS 20 TO 25 KNOTS AND SEAS 6 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ712-735-051645- /O.CON.TJSJ.SC.Y.0105.000000T0000Z-110405T1800Z/ COASTAL WATERS OF NORTHERN PUERTO RICO OUT 10 NM- COASTAL WATERS OF SOUTHERN PUERTO RICO OUT 10 NM- 439 AM AST TUE APR 5 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM AST THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM AST THIS AFTERNOON. WINDS AND WAVES: WINDS 20 TO 25 KNOTS AND SEAS 5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WEATHER.GOV/SANJUAN
1 follow-up statement
441 WHCA72 TJSJ 050843 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 443 AM AST TUE APR 5 2011 ...STRONG WINDS AND HAZARDOUS SEAS TODAY... .SURFACE HIGH PRESSURE NORTH OF THE REGION WILL STRENGTHEN AS IT MOVES EASTWARD ACROSS THE ATLANTIC NEXT COUPLE OF DAYS. THIS WILL RESULT IN A TIGHTENING OF THE LOCAL PRESSURE GRADIENT AND THUS AN INCREASE IN WINDS AND SEAS ACROSS THE REGIONAL WATERS. AMZ715-722-051645- /O.CON.TJSJ.SC.Y.0105.000000T0000Z-110406T1600Z/ /O.CAN.TJSJ.SC.Y.0106.110408T1000Z-110408T1600Z/ COASTAL WATERS OF NORTHERN USVI AND CULEBRA OUT 10 NM- ANEGADA PASSAGE SOUTHWARD TO 17N- 443 AM AST TUE APR 5 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON AST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON AST WEDNESDAY. WINDS AND WAVES: WINDS 20 TO 25 KNOTS AND SEAS 6 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ710-051645- /O.CON.TJSJ.SC.Y.0105.000000T0000Z-110407T0400Z/ /O.CAN.TJSJ.SC.Y.0106.110408T1000Z-110409T1000Z/ ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N- 443 AM AST TUE APR 5 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT AST WEDNESDAY NIGHT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT AST WEDNESDAY NIGHT. WINDS AND WAVES: WINDS 20 TO 25 KNOTS AND SEAS 6 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ725-732-741-051645- /O.CON.TJSJ.SC.Y.0105.000000T0000Z-110406T1600Z/ COASTAL WATERS OF SOUTHERN USVI VIEQUES AND EASTERN PUERTO RICO OUT 10 NM-CARIBBEAN WATERS OF PUERTO RICO FROM 10 NM TO 17N- MONA PASSAGE SOUTHWARD TO 17N- 443 AM AST TUE APR 5 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON AST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON AST WEDNESDAY. WINDS AND WAVES: WINDS 20 TO 25 KNOTS AND SEAS 6 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ712-735-051645- /O.CON.TJSJ.SC.Y.0105.000000T0000Z-110405T1800Z/ COASTAL WATERS OF NORTHERN PUERTO RICO OUT 10 NM- COASTAL WATERS OF SOUTHERN PUERTO RICO OUT 10 NM- 443 AM AST TUE APR 5 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM AST THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM AST THIS AFTERNOON. WINDS AND WAVES: WINDS 20 TO 25 KNOTS AND SEAS 5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WEATHER.GOV/SANJUAN
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this small craft advisory went out at Apr 5, 3:35 AM CDT, 4 minutes earlier.
Area forecast discussion, Apr 5, 3:35 AM CDT, 4 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN JUAN PR
435 AM AST TUE APR 5 2011
.UPDATE...FCST AMMENDED TO ISSUE A WIND ADVISORY FOR ELEVS ABOVE
2000 FEET. A 0750Z ACARS FROM SJU SHOWS WINDS OF 25 KT OR GREATER
OCCURRING AT 1720 FEET WITH A VERY STEEP LOW LEVEL LAPSE RATE. SO
OPTED TO ISSUE A WIND ADVISORY FOR ELEVS ABOVE 2000 FT CONSIDERING
LAND FRICTION. BASE VELOCITY DATA FROM 88D ALSO SHOWS SAME
MAGNITUDE WINDS AROUND 1800 FT. THE ACARS ALSO SHOWED 30-KT GUSTS
AVAILABLE TO MIX DOWN WITH ANY SHOWERS BUT THESE SHOULD BE
CONVECTIVE IN NATURE AND NOT SHOULD BE THE RULE.
&&
.PREV DISCUSSION... /ISSUED 345 AM AST TUE APR 5 2011/
SYNOPSIS...MID UPPER LEVEL RIDGE WILL HOLD THROUGH WED THEN
COLLAPSE AS TROF PATTERN DEEPENS ACROSS THE ATLC. SFC HIGH PRES
NEAR BERMUDA WILL CONTINUE TO SHIFT EAST WITH LOCAL PRES GRADIENT
LOOSENING TONIGHT. ANOTHER SFC HIGH WILL MOVE OFF OF THE SOUTHEAST
U.S. COAST WED AFTERNOON WITH WINDS INCREASING AGAIN THU-SAT.
DISCUSSION...HIGHER TPW AIR JUST EAST OF THE LEEWARD ISLANDS AS
SEEN ON SATELLITE IMAGERY EARLY THIS MORNING WILL MOVE QUICKLY
WWD LATER TODAY ACROSS PR/USVI ON FRESH TRADE WINDS AND PROMISES
TO BRING A RAW DAY WITH FREQ SHOWERS THAT COULD PRODUCE WIND GUSTS
UP TO 30 MPH AT TIMES GIVEN THE TIGHT PRES GRADIENT. MOISTURE
EXITS THE AREA QUICKLY TONIGHT AND WINDS DIMINISH. IN FACT...MODELS
INDICATE STROND DRY AIR ADVECTION TONIGHT WITH PW VALUES
PLUMMETING TO 0.88 INCHES BY 12Z WED. WOULDNT BE SURPRISED IF NO
CONVECTION FORMS AT ALL WED AND THU UNDER H5 HIGH OVERHEAD.
THU NIGHT-FRI MORNING...RIDGE COLLAPSES AS TROF DIGS ACROSS THE ATLC
INTO THE ERN CARIBBEAN. WINDS TAKE ON A NORTHEASTERLY DIRECTION
AND MODELS SHOW PW VALUES AND K INDICES RISING TO 1.5 INCHES AND
30 RESPECTIVELY. ANTICIPATE SHALLOW NOCTURNAL CONVECTION TO BREAK
OUT ACROSS THE ATLC WATERS AND MOVE ONSHORE ALG THE NORTH COAST.
WHILE MODELS CONTINUE TO SUGGEST A CUTOFF LOW DEVELOPING ACROSS
THE REGION EARLY NEXT WEEK THE LATEST ECMWF AND GFS/GFES RUNS DO
NOT SHOW A FVRBL TROF POSITION THAT COULD ADVECT DEEP MOISTURE
INTO THE AREA FROM THE DEEP TROPICS.
AVIATION...INCREASING CLOUDINESS WITH POSSIBLE MVFR CONDITIONS IN
PASSING SHOWERS CAN BE EXPECTED ACROSS TNCM AND TKPK AFT 05/12Z...
SPREADING ACROSS TIST...TISX AND TJSJ AFT 05/15Z. WINDS MAINLY EAST
AT 15 TO 20 KTS WITH HIGHER GUSTS.
MARINE...SCA FOR WINDS AND HAZARDOUS SEAS MOST WATERS TODAY. WINDS AT
THEIR PEAK RIGHT NOW BUT EXPECTED TO DROP BELOW SCA BY EVENING.
WINDS INCREASE AGAIN THU-SAT AS LOCAL PRES GRADIENT TIGHTENS IN
RESPONSE TO ANOTHER AREA OF HIGH PRES THAT BUILDS ACROSS THE ATLC
FROM THE SOUTHEAST U.S. COAST. ANTICIPATE A NEW ROUND OF SCA'S
FOR THE OFFSHORE ATLC WATERS AT THE VERY LEAST.
FIRE WEATHER...DESPITE STRONG WINDS TODAY...MOISTURE ADVECTION
WILL RESULT IN THICK CLOUDS AND NMRS SHOWERS. SO NO FIRE WEATHER
CONCERNS TODAY. HOWEVER...THINGS DRY OUT QUICKLY TONIGHT AND ARE
EXPECTED TO REMAIN PRETTY DRY THROUGH THE WEEKEND. ANY LEFTOVER
FUEL AND SOIL WETNESS FROM TODAY'S RAIN WILL DRY OUT QUICKLY DUE
TO GUSTY WINDS AND FCST LOW RH VALUES OVER THE NEXT FEW DAYS.
ANTICIPATE INCREASED WILDFIRE OCCURRENCE AFTER TODAY AND
ESPECIALLY THU-SAT AS WINDS INCREASE AGAIN. THE RAINFALL OUTLOOK
OVER THE NEXT SEVEN DAYS (AFTER TODAY) ALSO DOES NOT LOOK
PARTICULARLY GOOD WITH FCST PRECIPITABLE WATER VALUES AVERAGING
LESS THAN AN INCH CLOSE TO THE MINIMUM EVER OBSERVED FOR THE MONTH
OF APRIL ACCORDING TO A PW CLIMATOLOGY SINCE 1948 WHICH IS THREE
QUARTERS OF AN INCH FOR THIS TIME OF THE YEAR. WINDS WILL REMAIN
PREDOMINANT FROM THE NORTHEAST.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 84 74 86 74 / 70 20 10 20
STT 84 74 86 76 / 70 20 10 10
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...WIND ADVISORY UNTIL 3 PM AST THIS AFTERNOON FOR CENTRAL INTERIOR-
EASTERN INTERIOR-MAYAGUEZ AND VICINITY-NORTHEAST-PONCE AND
VICINITY-SOUTHEAST-WESTERN INTERIOR.
SMALL CRAFT ADVISORY UNTIL 8 AM AST THIS MORNING FOR CULEBRA-
VIEQUES.
VI...SMALL CRAFT ADVISORY UNTIL 2 PM AST THIS AFTERNOON FOR ST CROIX-
ST. THOMAS/ST. JOHN/ADJACENT ISLANDS.
&&
23/64Hazardous weather outlook, Apr 4, 4:55 AM CDT, 22 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS NATIONAL WEATHER SERVICE SAN JUAN PR 555 AM AST MON APR 4 2011 AMZ710>745-PRZ001>013-051000- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 555 AM AST MON APR 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AMZ715-725-VIZ001-002-051000- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 555 AM AST MON APR 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 3:22 AM CDT | Wind Advisory | JSJ | 7 hr |
Nearby
Small Craft Advisories in Puerto Rico, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.